Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Apr 12, 2010, 9:41 AM MDT. It took effect at Apr 12, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 9:41 AM MDT (15:41 UTC)
- In effect from
- Apr 12, 2010, 12:00 PM MDT
- Expired
- Apr 12, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS85 KSLC 121541 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 941 AM MDT MON APR 12 2010 UTZ445>447-449-130200- /O.NEW.KSLC.FW.W.0001.100412T1800Z-100413T0200Z/ GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- SOUTHERN SAN JUAN COUNTY- 941 AM MDT MON APR 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR ELEVATIONS BELOW 7000 FEET IN SOUTHEAST UTAH IN FIRE WEATHER ZONES 445...446...447 AND 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR SOUTHEAST UTAH BELOW 7000 FEET FOR LOW RELATIVE HUMIDITY...STRONG GUSTY WINDS AND DRY FUELS. THIS WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES IN UTAH: 445...446...447 AND 449. A STRONG COLD FRONT IN EASTERN NEVADA THIS MORNING WILL MOVE ACROSS UTAH THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS GREATER THAN 30 MPH BY MIDDAY TODAY AHEAD OF THIS COLD FRONT. IN THE WARM AIR AHEAD OF THE FRONT...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 12, 4:53 AM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 12, 4:53 AM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
453 AM MDT MON APR 12 2010
.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG THE NORTHERN
CALIFORNIA COAST WILL MOVE EAST INTO THE GREAT BASIN TODAY. THE
SYSTEM WILL EXIT UTAH EARLY TUESDAY...ALLOWING WEAK HIGH PRESSURE
ALOFT TO RETURN MIDWEEK.
&&
.DISCUSSION...UPPER LOW NOTED IN WATER VAPOR IMAGERY ALONG THE
NORTHERN CA COASTLINE WILL MOVE INLAND TODAY...THEN SLOWLY
TRANSLATE EASTWARD ACROSS THE GREAT BASIN TONIGHT. ASSOCIATED COLD
FRONT CURRENTLY STRETCHES ACROSS CENTRAL NV...AND IS EXPECTED TO
PUSH EASTWARD INTO WESTERN UT BY EARLY THIS AFTERNOON.
AHEAD OF THIS BOUNDARY STRONG SOUTH WINDS WILL PERSIST THROUGH
THE MORNING HOURS ACROSS THE SOUTHWESTERN PORTION OF THE FORECAST
AREA. MODELS DO SUGGEST FLOW ALOFT TO WEAKEN AND VEER BY EARLY
AFTERNOON ACROSS SOUTHWEST UT...THUS HAVE LEFT GOING EXPIRATION
TIME OF 18Z FOR THIS AREA. FURTHER EAST WINDS ARE EXPECTED TO PEAK
THIS AFTERNOON ACROSS EASTERN VALLEYS AND HAVE MAINTAINED GOING
WIND ADVISORY FOR THESE AREAS AS WELL. DRY SLOT NOTED IN IR
IMAGERY ACROSS SOUTHERN UT MAY AID GUST POTENTIAL THIS AFTERNOON
AS WELL GIVEN BETTER MIXING.
ANTICIPATE BAND OF SHOWERS/THUNDERSTORMS TO ACCOMPANY FRONT AS IT
PUSHES THROUGH WESTERN UT THIS AFTERNOON. IN THE WAKE OF THIS
BOUNDARY A MOIST AND UNSTABLE WESTERLY FLOW ALOFT WILL PERSIST
OVERNIGHT AND THROUGHOUT MUCH OF THE DAY TUESDAY. AS A RESULT
ANTICIPATE OROGRAPHIC SNOWFALL TO PERSIST ACROSS HIGHER TERRAIN OF
NORTHERN UT...AND HAVE ISSUED WINTER WX ADVISORY FOR ZONES 7 AND 8
THROUGH EARLY TUESDAY EVENING. LATER SHIFTS MAY NEED TO CONSIDER
EXTENDING THIS ADVISORY INTO WASATCH PLATEAU OR POSSIBLY THE
CENTRAL MOUNTAINS AS WELL.
IN THE WAKE OF THIS SYSTEM A GENERALLY MILD SOUTHWESTERLY FLOW IS
EXPECTED TO DEVELOP FOR THE MIDDLE TO LATTER PORTION OF THE
WEEK...AS A MID LEVEL TROUGH REDEVELOPS JUST OFF THE PACIFIC
COAST. BOTH THE 00Z GFS AND EC EJECT A WAVE INLAND SOMETIME DURING
THE FRIDAY/SATURDAY TIME...AND HAVE KEPT POPS NEAR OR SLIGHTLY
ABOVE CLIMO FOR THIS TIMEFRAME.
&&
.AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL INTO
THE AFTERNOON. A COLD FRONT WILL PUSH ACROSS THE AREA THIS
AFTERNOON...ARRIVING BETWEEN 20-22Z. HIGH END MVFR CONDITIONS ARE
POSSIBLE IN RAIN BEHIND THE FRONT THROUGH 02Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR UTZ013-020-021.
WIND ADVISORY UNTIL NOON MDT TODAY FOR UTZ015-016.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM MDT TUESDAY FOR
UTZ007-008.
WIND ADVISORY UNTIL NOON MDT TODAY FOR UTZ517-518.
WY...NONE.
&&
SEAMAN/KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Apr 12, 5:14 AM MDT, 4 hours 27 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:36 AM MDT | Winter Weather Advisory | SLC | 37 hr |
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.